Alert archive / California / Wind Advisories in 2017

Wind Advisory 18, NWS Hanford, CA

April 23, 2017

NWS Hanford, CA issued this wind advisory at Apr 23, 2017, 12:12 PM PDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2017, 12:12 PM PDT (19:12 UTC)
Expired
Apr 25, 2017, 5:00 AM PDT
In force
41 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

366 
WWUS76 KHNX 231912
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1212 PM PDT Sun Apr 23 2017

CAZ095-097>099-240315-
/O.NEW.KHNX.WI.Y.0018.170423T1912Z-170424T0600Z/
Kern County Mountains-Tulare County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1212 PM PDT Sun Apr 23 2017

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 11 PM PDT this evening.

* WINDS...From the northwest 25 to 35 mph with gusts to 55 mph.

* TIMING...Through 11 pm PDT this evening.

* IMPACTS...Difficulty driving and reduced visibility due to
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
7 follow-up statements
397 
WWUS76 KHNX 231919
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1219 PM PDT Sun Apr 23 2017

CAZ097-232030-
/O.CAN.KHNX.WI.Y.0018.000000T0000Z-170424T0600Z/
Tulare County Mountains-
1219 PM PDT Sun Apr 23 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.


$$

CAZ095-098-099-240600-
/O.CON.KHNX.WI.Y.0018.000000T0000Z-170424T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1219 PM PDT Sun Apr 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...From the northwest 25 to 35 mph with gusts to 55 mph.

* TIMING...Through 11 pm PDT this evening.

* IMPACTS...Difficulty driving and reduced visibility due to 
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
650 
WWUS76 KHNX 240539
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1039 PM PDT Sun Apr 23 2017

CAZ095-098-099-241200-
/O.EXT.KHNX.WI.Y.0018.000000T0000Z-170424T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1039 PM PDT Sun Apr 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...Through 5 am PDT.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Dudley
059 
WWUS76 KHNX 240943
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
243 AM PDT Mon Apr 24 2017

CAZ095-098-099-241745-
/O.EXT.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
243 AM PDT Mon Apr 24 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through 5 am PDT Tuesday. There will be lulls in the
  high winds today. Winds are expected to increase again this
  afternoon. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

jdb
260 
WWUS76 KHNX 241728
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1028 AM PDT Mon Apr 24 2017

CAZ095-098-099-250130-
/O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1028 AM PDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through 5 am PDT Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
829 
WWUS76 KHNX 250107
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
607 PM PDT Mon Apr 24 2017

CAZ095-098-099-250915-
/O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
607 PM PDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through 5 am PDT Tuesday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DUDLEY
427 
WWUS76 KHNX 250909
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
209 AM PDT Tue Apr 25 2017

CAZ095-098-099-251200-
/O.CON.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
209 AM PDT Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through 5 am PDT Tuesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MV
325 
WWUS76 KHNX 251151
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
451 AM PDT Tue Apr 25 2017

CAZ095-098-099-251300-
/O.EXP.KHNX.WI.Y.0018.000000T0000Z-170425T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
451 AM PDT Tue Apr 25 2017

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Although a few locations may gust above 45 mph for the next few 
hours, winds have decreased across most of the region. Thus, the
wind advisory will be allowed to expire at 5 AM. 

$$

Bean

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:49 AM PDT, 8 hours 23 minutes earlier.

Area forecast discussion, Apr 23, 3:49 AM PDT, 8 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
349 AM PDT Sun Apr 23 2017

.SYNOPSIS...
Cool, breezy conditions with mostly dry weather will be present
across central California into next weekend.

&&

.DISCUSSION...
Some mid level clouds moving into the Merced and Yosemite area due
to an upper low moving over the Bay Area. Otherwise mostly clear
skies across central CA. Satellite images show little moisture so
do not expect any precipitation with this system. However
conditions will turn breezy across much of the district this
afternoon. Winds will shift Northwest with a moderate upper level
jet across central CA. Expect gusty windy conditions to continue
for much of tonight in the Kern county mountains and desert. Think
winds will remain below advisory level until late Monday.

The upper low will usher in a cool NW flow...with falling 500 mb
heights across the region resulting in a cooling trend. Temperatures
should cool between 5 and 8 degrees today. Zonal flow will remain
for much of the week keeping cool temperatures near seasonal
levels.

Additional upper level disturbances will move through the Great
Basin..turning wind flow more Northwesterly Monday and continue
into at least Friday. A few showers will be possible over the
Sierra Nevada generally from Fresno County northward Monday
through Wednesday. However...the best chance of precipitation
looks to remain to the North and East of the area...but models
prog some light precipitation and a few scattered showers cannot
be ruled out.

Breezy conditions will develop across the area late Monday through
Monday night...especially over the desert and Kern County
mountains. These winds will develop due to strong upper level
winds and in response to surface high pressure strengthening over
the Eastern Pacific with surface low pressure over the desert
southwest. Operational models in fair agreement for next week.
Progs show a large upper low in central U.S while amplifying a
Ridge in the Epac. CA will remain in between this two features
keeping strong NW winds aloft and maintaining windy conditions
through the end of the week.

&&

.AVIATION...
VFR conditions will prevail throughout the central CA interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...MV
avn/fw...JDB
prev discussion...Riley
synopsis...MV

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.